Share this:
anniegk
@anniegk

Posts: 120
Joined: Jul 25, 2017

Anxiety, panic and depression.

Posted by @anniegk, Jul 25, 2017

I am 71 year old woman with anxiety, panic and depression. Been on mirtazapine for 9 years. Have to come off it. Has anyone ever experience Mirtazapine withdrawal?

REPLY

Never heard of Mirtazapine, but any antidepressants must be withdrawn gradually under a doctor’s care.

Liked by Parus

@shoregal45

Never heard of Mirtazapine, but any antidepressants must be withdrawn gradually under a doctor’s care.

Jump to this post

That is the generic. It is called Remeron. Iam on Seroquel and buspirodone (sp) ? also. Iam so terrified of withdrawals and after this many years and such a high dose, i am really scared. I have heard that some of the antidepressents are more difficult to come off of than others. Drugs terrify me and i wish i wasnt on any of them. But i have terrible panic/Anxiety and depression. At my age, i dont know what to expect.

@shoregal45

Never heard of Mirtazapine, but any antidepressants must be withdrawn gradually under a doctor’s care.

Jump to this post

Hi @anniegk I recall when my doctors wanted to wean me off an anti-seizure drug I had been on for a couple of years. My anxiety was sky high and it was a tough thing for me to face. I found the best resource for me at that time was to really talk through my concerns with the doctor. She agreed to set me up with a regular call in/check in with her nurse just so I could have someone to touch base with and ease my concerns about how I might be feeling that day. In my case it really helped!

Peace & Strength

@anniegk As Scott has said, I would encourage you to talk with your doctor about your concerns and develop some sort of plan where you can have some idea of what to expect as you withdraw from his drug. We don’t have to go through these experiences alone. Have you discussed your concerns with your doctor?

Teresa

My psychiatrist isnt in a hurry to get me off of it. Instead she has me on three other drugs Buspirone, Seroquel and Ativan as needed. My regular doctor feels the mirtazapine should be tapered down. Iam trying to not get hooked on Ativan so iam careful how i take it.. If the drugs are working after all this time i shouldnt even need Ativan so iam wondering if the drugs are doing anything for me other than making me feel groggy and nauseated and depressed. I see my psychiatrist tomorrow and will ask her this. I have been on seroquel for 10 1/2 weeks, 5 weeks on Buspirone and 9 years on the Remeron (mirtazapine.

@shoregal45

Never heard of Mirtazapine, but any antidepressants must be withdrawn gradually under a doctor’s care.

Jump to this post

Yes, I understand and am scared of meds. I would strongly suggest that if you come off your meds you do so under a proper doctor’s care. I can’t stress that enough. I tried coming off them slowly but crashed – you don’t want to do that. See a psychotherapist and medical doctor. Good luck.
Jane

Liked by Parus

@anniegk

My psychiatrist isnt in a hurry to get me off of it. Instead she has me on three other drugs Buspirone, Seroquel and Ativan as needed. My regular doctor feels the mirtazapine should be tapered down. Iam trying to not get hooked on Ativan so iam careful how i take it.. If the drugs are working after all this time i shouldnt even need Ativan so iam wondering if the drugs are doing anything for me other than making me feel groggy and nauseated and depressed. I see my psychiatrist tomorrow and will ask her this. I have been on seroquel for 10 1/2 weeks, 5 weeks on Buspirone and 9 years on the Remeron (mirtazapine.

Jump to this post

Some antidepressants cause insomnia too. I take a low dose of tranquilizer but when I need it. I never needed to take it every day for months or years. Having just gone through a bad depression and on-going anxiety I took the low dose as prescribed each day and felt much better. Do not fool around with the antidepressants – we need professional help with that.

@anniegk

My psychiatrist isnt in a hurry to get me off of it. Instead she has me on three other drugs Buspirone, Seroquel and Ativan as needed. My regular doctor feels the mirtazapine should be tapered down. Iam trying to not get hooked on Ativan so iam careful how i take it.. If the drugs are working after all this time i shouldnt even need Ativan so iam wondering if the drugs are doing anything for me other than making me feel groggy and nauseated and depressed. I see my psychiatrist tomorrow and will ask her this. I have been on seroquel for 10 1/2 weeks, 5 weeks on Buspirone and 9 years on the Remeron (mirtazapine.

Jump to this post

Thanks for all your advice. This is so scary. So glad i found this group.

@anniegk All I can say about meds is what I was being prescribed was so inappropriate…anti psychotics were pure poison for me as I had been diagnosed Paranoid Schizophrenic-scary when trained professions can only see the cover of the book and cannot be wrong…thankful I made the great escape from that dark world. There are so many others I have seen harmed w/ threats, guilt trips, lies, manipulation…depression and anxiety is a difficult thing and no one else knows whom we are more than we ourselves do…withdrawal from many meds can be rough and I can understand why others want to know about these things. Yes, I am aware that some meds can treat more than one illness…

Did not accurately answer your question. I do understand your fear and I am new to this group also. New to all of this tech stuff as well.

Pharmacist’s are helpful in this area as well. This is their specialty…may give you peace of mind.

@hopeful33250

@anniegk As Scott has said, I would encourage you to talk with your doctor about your concerns and develop some sort of plan where you can have some idea of what to expect as you withdraw from his drug. We don’t have to go through these experiences alone. Have you discussed your concerns with your doctor?

Teresa

Jump to this post

My doctor is one of those kind of people that just blows you off when you show concerns about withdrwing from a drug that you are taking. She is young and very good but does not listen to your concerns. I just feel so alone with this. Since i have been going to her, iam on Seroquel, Buspar, Propanolol, and a increased dose of Mirtazapine. She also gave me Ativan .5 mgs to take as needed. Iam really being careful with that one. I feel like a walking drug store. I cannot take any of the SSRI or SNRI or any thing that causes anxiety. That really limits my choices. Mirtazapine use to work like a charm but i guess i just finally was on it for too long and it quit working. So that is why i am going to start the taper when the doctor says to. That is her plan. I have been on it for 8-9 years and on 45 mgs fot the last 10 months.

@anniegk. First, I don’t think that the attitude of your doctor is correct. She should listen to you and take your concerns on board. Second, why are you trying to come off Mirtazapine? Is there a good reason? If there isn’t or if you are doing well on your current meds, continue with them. The consequences of coming off it could be unpredictable and difficult to control. Your objective is to feel good and be well. For that, if you have to take some medication for the rest of your life, so be it. Withdrawing from a drug without a good reason–such as intolerable side-effects–could cause you a lot of agony. And do consider finding another doctor who listens to you with empathy.

My personal care doctor thought that if the Mirtazapine wasnt working for me that it might be time to titrate off of it. I have been on it for almost 9 years. Iam just concerned about the length of time i have been on it and what kind of withdrawal i will have. My P Doc suggested it too but said we can wait a while. Right now iam on 300 mg of SeroquelXR, 20 mg of Buspar, 20 mgs of Propanolol, and 45 mgs of Mirtazapine. It seems like alot of medicine. My diagnoses is Depression and Panic disorder.

Hello Im Cassie and was wondering what helps you all the most with severe anxiety and panic attacks?

Sounds like a lot of medication to me also. Need a fresh look at meds. Didn’t know Buspar is still on the market.

Liked by Parus

I hope someone replys to you Cassie. Iam wondering the same thing. I try walking on my tredmill for 35 minures a day. I cant understand how you can feel fairly good the night before and wake up feeling so panicky or anxious. This happens to me alot.

Please login or register to post a reply.